ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Ergodic control of switching diffusions

Ghosh, Mrinal K and Arapostathis, Aristotle and Marcus, Steven I (1997) Ergodic control of switching diffusions. In: SIAM Journal on Control and Optimization, 35 (6). pp. 1952-1988.


Download (966kB)


We study the ergodic control problem of switching diusions representing a typical hybrid system that arises in numerous applications such as fault-tolerant control systems, flexible manufacturing systems, etc. Under fairly general conditions, we establish the existence of a stable, nonrandomized Markov policy which almost surely minimizes the pathwise long-run average cost. We then study the corresponding Hamilton-Jacobi-Bellman (HJB) equation and establish the existence of a unique solution in a certain class. Using this, we characterize the optimal policy as a minimizing selector of the Hamiltonian associated with the HJB equations. As an example we apply the results to a failure-prone manufacturing system and obtain closed form solutions for the optimal policy.

Item Type: Journal Article
Publication: SIAM Journal on Control and Optimization
Publisher: Society for Industrial and Applied Mathematics
Additional Information: Copyright for this article belongs to Society for Industrial and Applied Mathematics (SIAM)
Keywords: switching diffusions;Markov policy;ergodicity;pathwise average cost;Hamilton-Jacobi-Bellman equations
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 02 Jun 2004
Last Modified: 19 Sep 2010 04:12
URI: http://eprints.iisc.ac.in/id/eprint/62

Actions (login required)

View Item View Item